Generalized pentagonal geometries

Journal article

Forbes, A. and Rutherford, C. G. (2021). Generalized pentagonal geometries. Journal of Combinatorial Designs.
AuthorsForbes, A. and Rutherford, C. G.

A pentagonal geometry PENT( π‘˜,π‘Ÿ ) is a partial linear space, where every line is incident with π‘˜ points, every point is incident with π‘Ÿ lines, and for each point π‘₯ , there is a line incident with precisely those points that are not collinear with π‘₯ . Here we generalize the concept by allowing the points not collinear with π‘₯ to form the point set of a Steiner system 𝑆(2,π‘˜,𝑀) whose blocks are lines of the geometry.

KeywordsGeology; Ocean Engineering; Water Science and Technology
JournalJournal of Combinatorial Designs
Digital Object Identifier (DOI)
Publication dates
Online31 Oct 2021
Publication process dates
Accepted15 Oct 2021
Deposited10 Nov 2021
Accepted author manuscript
File Access Level
Additional information

This is the peer reviewed version of the following article:Forbes, A. D. and Rutherford, C. G., Generalized pentagonal geometries, J. Combin. Des. (2021), 1– 23., which has been published in final form at This article may be used for non-commercial purposes in accordance with Wiley Terms and Conditions for Use of Self-Archived Versions. This article may not be enhanced, enriched or otherwise transformed into a derivative work, without express permission from Wiley or by statutory rights under applicable legislation. Copyright notices must not be removed, obscured or modified. The article must be linked to Wiley’s version of record on Wiley Online Library and any embedding, framing or otherwise making available the article or pages thereof by third parties from platforms, services and websites other than Wiley Online Library must be prohibited.

Permalink -

Download files

Accepted author manuscript
File access level: Open

  • 39
    total views
  • 114
    total downloads
  • 3
    views this month
  • 3
    downloads this month

Export as

Related outputs

Some results on the structure and spectra of matrix-products
Banaji, M. and Rutherford, C. G. (2015). Some results on the structure and spectra of matrix-products. Linear Algebra and Its Applications. 474, pp. 192-212.
Pancyclicity when each cycle must pass exactly k Hamilton cycle chords.
Chaouche, FA, Rutherford, CG and Whitty, R (2015). Pancyclicity when each cycle must pass exactly k Hamilton cycle chords. Discussiones Mathematicae Graph Theory. 35 (3), pp. 533-539.
Objective functions with redundant domains
Affif Chaouche, F., Rutherford, C. and Whitty, R. (2012). Objective functions with redundant domains. Journal of Combinatorial Optimization. 26, pp. 372-384.
P-matrices and signed digraphs
Banaji, M and Rutherford, CG (2010). P-matrices and signed digraphs. Discrete Mathematics. 311 (4), pp. 295-301.
Covering radii are not matroid invariants
Britz, T. and Rutherford, C. (2005). Covering radii are not matroid invariants. 296 (1), pp. 117-120.